Uh WOW!!

Discussion in 'Fibromyalgia Main Forum' started by franners, Jun 25, 2003.

  1. franners

    franners New Member

    Went to my GP yesterday since he called and wanted me to come in. He said he spent a few hours talking to a fibro specialist and was very interested. Wrote me a few new scripts increasing my neurontin and started me on Wellbutrin. Had a whole different attitude about what is going on. Even appologized and said no one could call me crazy except him (he was making a joke). He said we would both learn about this together and he would help me in anyway possible.
    Umm.. He said the Wellbutrin has been known to increase sexual desires... I have handed this med out for years and never heard of this.
    Another thing is do I need to see a psychiatrist? I ran across something on the net when researching FM about this but it was two years old. Is this a must do for ssd/ssi??
  2. pooped

    pooped New Member

    Hi Franners,
    Are you a Dr.? Just wondered because you said you have been handing out wellbutrin for years. Anyway...
    I take wellbutrin. I don't believe that wellbutrin increases sexual desire. I could be wrong but my Dr. explained to me that most of the antidepressants out there have some unpleasant sexual side effects and that Wellbutrin is one of the only antidepressants that doesn't. He said that it would not increase sexual desire but that it would not inhibit it the way other antidepressants can. I was taking effexor prior to the wellbutrin and I had totally lost all sex drive. When I quit the effexor and began the Wellbutrin my normal sex drive returned. So...most times what seems to be an increase in sexual desire is probably simply the return of ones normal sex drive.
    I can't help with your psychiatrist question but it does seem to me that I also read that it is beneficial to have a psychiatrist when applying for disability.

    Take care. POOPED
  3. Peace7

    Peace7 New Member

    that your doctor is beginning to understand.

    Regarding seeing a psychiatrist: When Social Security wants you to see one, they will tell you and tell you which doctor to see. Don't worry about it --It is not a big deal.

    If you feel that counseling would help you or if you want to see a psychiatrist, then go ahead. But, you don't HAVE to do it before Social Security tells you to.

    -Anne
  4. franners

    franners New Member

    Naw, I am a nurse. I mainly work with Behaviors and Dementia folks. Gotta love 'em but they do, at times, get combative and I haven't worked since February. I just can't do it anymore. I have so many folks on Wellbutrin and had seen nothing but positives, but had never had to actually take a bunch of meds myself before. Some days I forget if I have taken my pills or not and have to count them to make sure. That's one reason why I am afraid to go back to work. I could never forgive myself if I hurt someone.
    Thanks for the info.
  5. klutzo

    klutzo New Member

    ..was the only anti-dep that ever helped me, though it made me pretty manic and caused insomnia, I felt so good I didn't care, but after 42 days on it, I woke up covered in hives with trouble breathing. Since it has a 21 day half-life, I had to take a lot of Benadryl for a long time! I hope it works for you.
    Klutzo
  6. franners

    franners New Member

    I have insomnia anyway.
    But, Klutzo, what about the sex? Naw, I'm just kiddin!!??!!
    Thanks for your input.